suffering for the last 10yrs.and missed DX. finally found out i have bipolar depression put on lithium concern abt the weight gain and how is going to make me feel??
8 Sep 2009
A lot of people have been helped by lithium. What you should know is that it does take about 1-3 weeks to start noticing any real change. You also need to remeber to drink plenty of fluids when taking lithium and watch your sodium intact. While on lithium, you will need to be sure to keep your appointments with the doctor because they will monitor your lihium blood level. Hope this helps. Good luck and God bless.
9 Sep 2009
although I was put on lithium, it didn't really help me except when I was in a suicidal frame of mind. seroquel only made things worse. the lithium is usually tolerated well, I hope this works for you. (fyi - just about any drug has a bit of weight gain, but it doesnt' last long)
9 Sep 2009
Lithium saved my life, my marriage, and any remaining sanity I had. You have to be real careful not to overheat or dehydrate, and can't take over the counter pain meds but Tylenol (No ibuprofen, Alleave, of Aspirin). But I have been on it for 5 years this time, and 3 years before that (I went off it when I was pregnant and nursing... my husband said he'd rather deal with my rages than the side effects for a child. Poor dear patient man, surprised he didn't need meds before it was over with). The only problem I've had is that in South Mississippi I have to practically hibernate and my active 5 year old wants to live outside. All things considering, I wouldn't give it up for anything, even when we have had to add other meds to it at times
15 Oct 2009
I take lithium now and i used to take seroquel, the differences are outstanding,like day and night. seroquel made me angry ALL THE TIME, Lithium keeps me HAPPY, energized, socialable, I gained like 34 lbs. with seroquel and only piece of mind with lithium! Don't be afraid, try to imagine the possibilities, wow!!
13 Nov 2009
I see you posted your question about lithium 9 weeks ago... I sure hope you have found this to be helpful for you as I have been on lithium since April of 2000 and I have had absolutely NO problems with it! I am finally down to 600mg per day started with lower dose and got to 900mg pd. for about 1 yr. No wieight gain NO problem with over the counter drugs such as excedrin migraine and excedrin back and body.
21 May 2011
Could you please expand on your question. I'm on seroquil for the opposite reason! Mania! Was on 600 down to 300 after starting back up on lithium. I can't even begin to imagine why a doc would give a depressed patient seroquil!! Personally when I cycle down the seriquil makes me feel like I want to die! I'd like to hear more so I may better understand! I have 24 years of bipolar, mania and anxiety. I just can't wrap my head around even the idea of seroquil and depression! I'm here! I'm listening!
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken many different meds to manage my Bipolar Disorder 2. I have severe mixed episodes & my Doc says I can't take an antidepressant ...
13 answers • 14 May 2010
Bipolar Disorder - I was diagnosed with Bipolar II over a yr an a half ago, I have been on Lithium,?
... Limictal, Symbiax all different doses. symbiax being the most recent which I have asked to come off of... gaining weight like crazy but now going ...
6 answers • 18 Jul 2011
I have benn diagnosed with bipolar@ age 20 I am now 40... Ive gone thru numerous medications .. My Dr.decided that Prozac alone would help of course ...
3 answers • 6 Mar 2013
I have heard Deprakote puts weight on you and I have enough problem with that and do not need anymore help. Are there any drugs that will takes the ...
6 answers • 26 Aug 2013
Bipolar Disorder - am a 33 year old female. I am losing someone I love do to this mania episodes. I?
... have been wanting to be around the wrong crowds and I know this is not healthy for me.This is really hurting my boyfriend.I was led to this ...
4 answers • 26 Mar 2014